Hi, @Dr_Paula in the past 3 months Iv developed multiple varicose veins starting at my hip and ending at my lower calf. Iv been on the combination pill for over a year, each appointment to check my blood pressure it’s been around 130/80. I also have a family history of thrombosis, heart disease, and strokes. Are the veins something to worry about/likely to develop a clot, Iv tried making a doctors appointment but it will be at least 2 weeks. I’m 20 female, 5ft5 62kg
I am only just catching up on messages after being on holiday so I am sorry for my slow response.
I am sure you have seen your doctor by now and they would have talked through your family history of thrombosis with you. If you have a first degree relative (mother, father, brother, sister) who had a thrombosis under the age of 50 years then you should definitely not take the pill.
Having said that it is unusual to develop varicose veins so soon after starting the pill and varicose veins are superficial veins (close to the surface) and not usually the same as the deep veins where thrombosis occurs. It might be that the veins that you are describing are not varicose veins at all and I am sure that you showed them to your doctor who would have made a diagnosis.
Hope helpful and apologies for my slow response.